MAUDE Adverse Event Report: CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-5274-132
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Received one 60-5274-132 in unoriginal packaging.Lot number was verified.Performed a visual inspection, the distal l-hook was disconnected from whole device.There is evidence on the l-hook where it was connected inside of the black sheath.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 21 complaints, regarding 21 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.During trocar insertion, always have the electrode tip covered to avoid potential damage to trocar seals and the electrode tip.Examine this device prior to use for damage.Do not use if damage is found.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-5274-132 was being used during a laparoscopic appendectomy on (b)(6) 2021 when it was reported ¿on 5/23/21, a patient was taken to the or for a laparoscopic appendectomy.During the surgery, the surgeon asked for a second l hook cautery (the conmed device) because the first one opened had a ¿bent tip¿.The second device was opened, and the surgery proceeded.After surgery, the patient remained in the hospital due to fever.On (b)(6) 2021, a ct scan was done, and a metallic object was seen on the ct.The staff who were in the first case were also there on (b)(6) and looked for the discarded conmed device that was taken out of service during the first surgery.They found it and noted that the tip was broken off.During the second surgery on (b)(6) 2021, the surgeon retrieved the tip of the device.¿ the details of the prolonged hospitalization are unknown; however, the patient did undergo a secondary surgery on (b)(6) 2021 to remove the device component.This report is being raised on the basis of injury due to the secondary surgery to remove the device component.

Brand Name
STEALTH 32 LHOOK LAP ELEC PKG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
MDR Report Key12410005
Report Number1320894-2021-00350
Device Sequence Number3661747
Product Code GEI
UDI-Device Identifier30653405010733
UDI-Public(01)30653405010733(17)260111(10)202101121
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Model Number60-5274-132
Device Catalogue Number60-5274-132
Device Lot Number202101121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;